Existence and a priori bounds for steady stagnation flow toward a stretching cylinder

Antonio Mastroberardino, Joseph E. Paullet

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

We investigate the nonlinear boundary value problem (BVP) that is derived from a similarity transformation of the Navier-Stokes equations governing fluid flow toward a stretching permeable cylinder. Existence of a solution is proven for all values of the Reynolds number and for both suction and injection, and uniqueness results are obtained in the case of a monotonic solution. A priori bounds on the skin friction coefficient are also obtained. These bounds achieve any desired order of accuracy as the injection parameter tends to negative infinity.

Original languageEnglish (US)
Pages (from-to)701-710
Number of pages10
JournalJournal of Mathematical Analysis and Applications
Volume365
Issue number2
DOIs
StatePublished - May 15 2010

Fingerprint

A Priori Bounds
Skin friction
Steady flow
Navier Stokes equations
Boundary value problems
Stretching
Flow of fluids
Injection
Reynolds number
Skin Friction
Similarity Transformation
Nonlinear Boundary Value Problems
Suction
Friction Coefficient
Monotonic
Fluid Flow
Navier-Stokes Equations
Uniqueness
Infinity
Tend

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Cite this

@article{0648cd8a60134df1aa5d8739b0158ce8,
title = "Existence and a priori bounds for steady stagnation flow toward a stretching cylinder",
abstract = "We investigate the nonlinear boundary value problem (BVP) that is derived from a similarity transformation of the Navier-Stokes equations governing fluid flow toward a stretching permeable cylinder. Existence of a solution is proven for all values of the Reynolds number and for both suction and injection, and uniqueness results are obtained in the case of a monotonic solution. A priori bounds on the skin friction coefficient are also obtained. These bounds achieve any desired order of accuracy as the injection parameter tends to negative infinity.",
author = "Antonio Mastroberardino and Paullet, {Joseph E.}",
year = "2010",
month = "5",
day = "15",
doi = "10.1016/j.jmaa.2009.11.044",
language = "English (US)",
volume = "365",
pages = "701--710",
journal = "Journal of Mathematical Analysis and Applications",
issn = "0022-247X",
publisher = "Academic Press Inc.",
number = "2",

}

Existence and a priori bounds for steady stagnation flow toward a stretching cylinder. / Mastroberardino, Antonio; Paullet, Joseph E.

In: Journal of Mathematical Analysis and Applications, Vol. 365, No. 2, 15.05.2010, p. 701-710.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Existence and a priori bounds for steady stagnation flow toward a stretching cylinder

AU - Mastroberardino, Antonio

AU - Paullet, Joseph E.

PY - 2010/5/15

Y1 - 2010/5/15

N2 - We investigate the nonlinear boundary value problem (BVP) that is derived from a similarity transformation of the Navier-Stokes equations governing fluid flow toward a stretching permeable cylinder. Existence of a solution is proven for all values of the Reynolds number and for both suction and injection, and uniqueness results are obtained in the case of a monotonic solution. A priori bounds on the skin friction coefficient are also obtained. These bounds achieve any desired order of accuracy as the injection parameter tends to negative infinity.

AB - We investigate the nonlinear boundary value problem (BVP) that is derived from a similarity transformation of the Navier-Stokes equations governing fluid flow toward a stretching permeable cylinder. Existence of a solution is proven for all values of the Reynolds number and for both suction and injection, and uniqueness results are obtained in the case of a monotonic solution. A priori bounds on the skin friction coefficient are also obtained. These bounds achieve any desired order of accuracy as the injection parameter tends to negative infinity.

UR - http://www.scopus.com/inward/record.url?scp=74849108794&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=74849108794&partnerID=8YFLogxK

U2 - 10.1016/j.jmaa.2009.11.044

DO - 10.1016/j.jmaa.2009.11.044

M3 - Article

AN - SCOPUS:74849108794

VL - 365

SP - 701

EP - 710

JO - Journal of Mathematical Analysis and Applications

JF - Journal of Mathematical Analysis and Applications

SN - 0022-247X

IS - 2

ER -